Alert archive / Oklahoma / Flash Flood Warnings in 1993

Flash Flood Warning 45, NWS Tulsa, OK

June 14, 1993Adair County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jun 14, 1993, 6:30 PM CDT for Adair County, Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 1993, 6:30 PM CDT (23:30 UTC)
Expired
Jun 14, 1993, 9:30 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Adair County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 11.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1993-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1993-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1212 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 142330
FFWTUL
OKC001-150230-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT MON JUN 14 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  930 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN EAST CENTRAL OKLAHOMA
 
   ...ADAIR COUNTY
 
AT 625PM RADAR INDICATED THAT 3 TO 4 INCHES OF RAIN HAS FALLEN IN PARTS
OF ADAIR COUNTY...ESPECIALLY JUST NORTHWEST OF STILWELL. SOME RAIN
CONTINUES TO FALL IN THIS AREA AND FLASH FLOODING OF SMALL STREAMS AND
DRAINAGE DITCHES IS LIKELY.
 
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE `WATER
MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY.  IF YOUR
VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY.  THEN
MOVE TO HIGHER GROUND.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:07 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 14, 3:07 PM CDT, 3 hours 23 minutes before
FPUS3 KTUL 142007

AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
307 PM CDT MON JUN 14 1993

SFC FNT AT 19Z LOCATED FROM NW ARK TO S OF OKC TO NR LTS. BEST
CONVERGENCE ALG FRONT IS OVR WRN/CNTRL OK WHERE NLY WIND COMPONENT IS
AIDED BY OUTFLOW FROM TX PH MCS. A FEW TRW HV DVLPD NEAR THE FRONT
IN THE PAST HR OVR ERN OK WITH AID FROM STG HTG AND TEMPS IN UPR 80S.
XPCT THE TRW TO DIE BY SUNSET WITH LOSS OF HTG. WL DECIDE ON EVE POPS
JUST BEFORE ZONE ISSUANCE AFTR LOOKING AT RADAR.

LATER PDS OF FCST A LTL UNCERTAIN WITH THE WK FRONTAL REMNANTS LIFTING
NORTH AND RICH MSTR MOVG BACK INTO ALL OF FA. ISOLD TRW ARE PSBL ABOUT
ANY PD OF FCST THRU WEDS AS STG HEATING MAY ALLOW AFTN DVLPMENT AND
RETREATING BNDRY MAY TRIGGER AN MCS IN KS WHICH CUD TRAK SOUTHEAST.
ONLY SIG SHORTWV TO MOVE CLOSE TO AREA IS SHOWN BY NGM TO MOVE INTO
NORTHEAST KS TUES EVE. LIFT AND PCPN WITH THIS WAVE SHUD REMAIN IN
KS...ALTHO ISOLD TRW MAY BRUSH EXTRM NRN ZNS. AFTR TONITE...HV OPTED
TO LEAVE OUT MENTION OF POPS THRU WEDS WITH H7 AND H5 RIDGING IN PLACE.
MODELS DO NOT SHOW OVRLY WARM MID LVL TEMPS SO ISOLD TRW ARE PSBL BOTH
TUES AND WEDS AFTNS.

WL FOLLOW PERSISTENCE FOR TEMP FCSTS. SHUD BE SOME MID 60S TONITE
IN NRN ZNS WHERE DRY AIR WL MAKE A TEMPORARY ARRIVAL. MOS GUIDANCE
TEMPS AFTR TONITE IN STG AGREEMENT AND WL FOLLOW CLOSELY.

                                                         ...09...
TUL 69/88/71/89 1111        MLC 69/91/70/91 1111
BVO 66/88/68/90 1111        IDB 69/90/70/90 1111

.OK...NONE.

In the hours before

Special weather statement, Jun 14, 4:41 PM CDT, 1 hour 49 minutes before
OKZ032-142245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT MON JUN 14 1993

...HEAVY RAINFALL IN WESTERN CHEROKEE COUNTY...

AT 438 PM...RADAR ESTIMATES OF AROUND 2 INCHES OF RAIN HAVE FALLEN IN
PARTS OF WESTERN CHEROKEE COUNTY SINCE 330 PM.  ALTHOUGH THE STORMS WERE
NOT AS INTENSE AS THEY WERE BEFORE 400 PM...THE COVERAGE OF THE STORMS
HAS INCREASED AND HEAVY RAINS HAVE PROBABLY OCCURRED OVER MUCH OF
WESTERN CHEROKEE COUNTY SINCE 330 PM.  PEOPLE IN LOW LYING AND FLOOD
PRONE AREAS SHOULD BE PREPARED TO TAKE QUICK ACTION IF NECESSARY.
Special weather statement, Jun 14, 4:41 PM CDT, 1 hour 49 minutes before
OKZ032-142245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT MON JUN 14 1993

...HEAVY RAINFALL IN WESTERN CHEROKEE COUNTY...

AT 438 PM...RADAR ESTIMATES OF AROUND 2 INCHES OF RAIN HAVE FALLEN IN
PARTS OF WESTERN CHEROKEE COUNTY SINCE 330 PM.  ALTHOUGH THE STORMS WERE
NOT AS INTENSE AS THEY WERE BEFORE 400 PM...THE COVERAGE OF THE STORMS
HAS INCREASED AND HEAVY RAINS HAVE PROBABLY OCCURRED OVER MUCH OF
WESTERN CHEROKEE COUNTY SINCE 330 PM.  PEOPLE IN LOW LYING AND FLOOD
PRONE AREAS SHOULD BE PREPARED TO TAKE QUICK ACTION IF NECESSARY.
Special weather statement, Jun 14, 4:55 PM CDT, 1 hour 35 minutes before
OKZ032-142300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT MON JUN 14 1993

AT 452 PM...RADAR INDICATED AN INTENSIFYING THUNDERSTORM 5 MILES
NORTHWEST OF STILWELL MOVING SOUTHEAST AROUND 10 MILES AN HOUR. THIS
STORM PROBABLY CONTAINS SMALL HAIL. PEOPLE IN THE STILWELL AREA SHOULD
BE ALERT IN CASE THE STORM CONTINUES TO INTENSIFY AND A WARNING IS
ISSUED.
Special weather statement, Jun 14, 4:55 PM CDT, 1 hour 35 minutes before
OKZ032-142300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT MON JUN 14 1993

AT 452 PM...RADAR INDICATED AN INTENSIFYING THUNDERSTORM 5 MILES
NORTHWEST OF STILWELL MOVING SOUTHEAST AROUND 10 MILES AN HOUR. THIS
STORM PROBABLY CONTAINS SMALL HAIL. PEOPLE IN THE STILWELL AREA SHOULD
BE ALERT IN CASE THE STORM CONTINUES TO INTENSIFY AND A WARNING IS
ISSUED.
Special weather statement, Jun 14, 5:50 PM CDT, 40 minutes before
OKZ031-032-033-034-142345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
550 PM CDT MON JUN 14 1993

SEVERE THUNDERSTORM WATCH NUMBER 434 REMAINS IN EFFECT UNTIL 11PM FOR
MUCH OF EAST-CENTRAL AND SOUTHEAST OKLAHOMA.

AT 545PM CDT RADAR INDICATED THE LEADING EDGE OF A 25 MILE WIDE LINE OF
STRONG THUNDERSTORMS FROM 20 MILES NORTH OF FORT SMITH IN SOUTHEAST
ADAIR COUNTY...TO WEBBERS FALLS...TO EUFAULA...TO HANNA IN SOUTHWEST
MCINTOSH COUNTY.  THE LINE OF STORMS WAS MOVING SOUTHEAST AT 10 TO 15
MPH AND WILL CONTINUE TO SPREAD SOUTHEAST INTO PITTSBURG AND HASKELL
COUNTIES.

THESE STORMS WILL PRODUCE A PERIOD OF HEAVY RAIN...CLOUD TO GROUND
LIGHTNING...GUSTY WINDS AND SOME HAIL.  THERE IS THE POTENTIAL FOR ANY
ONE OF THE STORMS ALONG THE LINE TO BECOME SEVERE AND PERSONS NEAR AND
AHEAD OF THE STROMS SHOULD BE READY FOR DETERIORATING WEATHER CONDITIONS
AND LISTEN CLOSELY FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 14, 5:50 PM CDT, 40 minutes before
OKZ031-032-033-034-142345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
550 PM CDT MON JUN 14 1993

SEVERE THUNDERSTORM WATCH NUMBER 434 REMAINS IN EFFECT UNTIL 11PM FOR
MUCH OF EAST-CENTRAL AND SOUTHEAST OKLAHOMA.

AT 545PM CDT RADAR INDICATED THE LEADING EDGE OF A 25 MILE WIDE LINE OF
STRONG THUNDERSTORMS FROM 20 MILES NORTH OF FORT SMITH IN SOUTHEAST
ADAIR COUNTY...TO WEBBERS FALLS...TO EUFAULA...TO HANNA IN SOUTHWEST
MCINTOSH COUNTY.  THE LINE OF STORMS WAS MOVING SOUTHEAST AT 10 TO 15
MPH AND WILL CONTINUE TO SPREAD SOUTHEAST INTO PITTSBURG AND HASKELL
COUNTIES.

THESE STORMS WILL PRODUCE A PERIOD OF HEAVY RAIN...CLOUD TO GROUND
LIGHTNING...GUSTY WINDS AND SOME HAIL.  THERE IS THE POTENTIAL FOR ANY
ONE OF THE STORMS ALONG THE LINE TO BECOME SEVERE AND PERSONS NEAR AND
AHEAD OF THE STROMS SHOULD BE READY FOR DETERIORATING WEATHER CONDITIONS
AND LISTEN CLOSELY FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 4:08 PM CDTSevere Thunderstorm WarningTSACherokee67 min
Jun 14, 4:25 PM CDTSevere Thunderstorm WarningTSAOkmulgee50 min
Jun 14, 4:44 PM CDTSevere Thunderstorm WarningTSAMuskogee46 min
Jun 14, 4:47 PM CDTFlash Flood WarningTSACherokee3 hr

Nearby

Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.